Texas, 2006Damaging Wind in Texas, February 1, 2006
February 1, 2006 · NWS HGX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 1, 9:37 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 1, 9:37 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 PM CST WED FEB 1 2006
.LATE EVENING DISCUSSION...
UPDATED ZFPHGX TAKING OFF TORNADO WATCH FOR REST OF THE EVENING.
UPPER LOW MOVING OVER CWFA REST OF TONIGHT WILL CONTINUE TO IGNITE
TSTMS NORTHERN ZONES WITH ISOLATED SEVERE THREAT PROBABLY THROUGH
MIDNIGHT. EXPECT PATCHY FOG AFTER MIDNIGHT INLAND AREAS. ADJUSTED
1ST PERIOD TEMPS SLIGHTLY UPWARD.
37
&&
.PREV DISCUSSION...
WATCHING THE WESTERN ZONES, AND WAITING....IF SEVERE DOES REAR
ITS UGLY HEAD, CHANCES ARE THE MOST INSTABILITY LIES IN OUR
WESTERN ZONES. CRPS 17Z SOUNDING DEPICTING A STRONG 800-850
INVERSION, ONE THAT SEEMS TO HAVE HAD A HARD TIME ERODING AS, EVEN
WITH SFC TEMPS FLIRTING WITH 80 AND CONVECTIVE TEMPS IN THE LOWER
70S, CONVECTION HAS BEEN VERY MEAGER AS THIS WOUND UP LOW TRAVELS
ACROSS SOUTH CENTRAL TX. OPINION IS AS WE HEAD INTO THE 0Z SUNSET
HOUR THAT THE SEVERE THREAT IS DEFINITELY WANING OUT WEST. SLIGHT
CHANCE WITH UPPER LEVEL VENTILATION AND CORE LOW TRAVERSING OVER
NORTHERN CWA OVER NEXT COUPLE OF HOURS, THAT CONVECTION COULD GET
ITS ACT TOGETHER FOR THE CENTRAL AND EASTERN ZONES BEFORE 9 PMS
TORNADO WATCH EXPIRES, BUT NOT CONVINCED CAP CAN BE BROKEN THIS
LATE IN THE GAME. IF BROKEN, DECENT CAA MAY CREATE SOME ACTION,
WET BULB ZERO ISOTHERM NEAR 10 K FT WITH STEEP ENOUGH LAPSE RATES
AND +200 HELICITY TO RAISE THE HAIL/TORNADO THREAT GOING INTO
MIDNIGHT.
ALL IFS ASIDE, NO CHANGES EXPECTED FOR TOMORROW WITH MAIN
HEADLINE BEING PATCHY FOG AND OVERCAST MORN, AFTERNOON CLEARING
WITH ABOVE NORMAL TEMPS IN THE COMFORTABLE MID 70S, LGT NW
BREEZES.
31
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM.
&&Hazardous weather outlook, Feb 1, 9:46 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 PM CST WED FEB 1 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-030345-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
943 PM CST WED FEB 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.
.DAY ONE...REST OF TONIGHT
AN UPPER LOW MOVING ACROSS THE REGION WILL RESULT IN CONTINUED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN PORTIONS
OF SOUTHEAST TEXAS. AREAL COVERAGE WILL DECREASE AFTER MIDNIGHT FROM
WEST TO EAST. HOWEVER...ISOLATED SEVERE STORMS IS STILL POSSIBLE DURING
THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF SPOTTERS MAY BE NEEDED WEDNESDAY EVENING.
Thunderstorm Wind, Houston
- When
- February 1, 10:30 PM CST
- Where
- Houston County, Weldon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $65,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.017, -95.567
Trees were down on houses and roofs were blown off some buildings (tractor sheds).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2006$300 million · 46 events
- Avalanche in California, February 1, 20061 death · 1 injured · 1 event
- Drought in Oklahoma, February 1 to 28, 2006$525,000 · 48 events
- Heavy Rain in American Samoa, February 1, 2006$60,000 · 1 event
- Storm Surge in Maine, February 1, 2006$51,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 200625 events
- Winter Weather in Washington, February 1, 20063 injured · 1 event
- Drought in Texas, February 1 to 28, 200624 events
- Drought in Colorado, February 1 to 28, 200621 events
- High Wind in American Samoa, February 1 to 3, 2006$25,000 · 53 kt wind · 1 event
- Drought in Missouri, February 1 to 28, 200619 events
- Storm Surge in Maine, February 1, 2006$21,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492141.